Hi, I'm new here. I joined because I've recently fallen back into a tough state following some major changes (different, but good ones) in my life and going off of Paxil. I have always been very athletic and active, playing sports my entire life and remaining in good health. I've also been constantly active whether it be career, friends, or hobbies. I was diagnosed with OCD 11 years ago and about 8 years ago finally started taking some medicine (Zoloft). I met a lovely man, got engaged, and moved with him to Europe (where he lived). He "convinced" me that I didn't need the meds and could just "handle" things on my own, so I went off of the Zoloft. With such major changes - move to a new country, change of jobs, new engagement, away from family and friends - I fell into a very deep depression. At the time (and until only recently) I didn't realize that I also needed the meds for depression, not just OCD. The depression took such a toll on me, he and I ended and I moved back to the U.S. I worked with a very good therapist and began taking Paxil. I found a new job, moved to a new state and have been here for 6.5 yrs. It was a tough time for a while but with a combination of therapy and the meds, I found myself finally in a good place. So much so that for the past four years I've been performing improvisational comedy (wow, an excellent "med"!) and community theatre. These both allowed me to really express myself in wonderful ways not to mention meet some beautiful, diverse people. 2.5 months ago I saw some pictures of myself and suddenly it dawned on me the amount of weight I had been putting on (+65 lbs). It stunned and disappointed me so much so that I decided to go onto a new exercise and nutrition program. I also decided to take a break from the improv and theatre while doing this so I could fully dedicate my time to exercise, good sleep, and eating properly (and it has been very successful so far). I was also told that Paxil could have been one reason for the weight gain so I decided to go off of it. Again, thinking I was taking it for the OCD which barely exists in my life anymore. I've been off of the meds for 9 or so weeks and over the past two weeks have fallen into a very deep depression. I couldn't tell whether it was the major life changes (leaving the theatre and improv that I love so much) or the meds. I wake up every morning wanting to cry and having such difficulty getting through each day. I still see my therapist and I am so grateful for her - she is truly amazing. I wanted to believe that if I was a "strong person" I could get through this. I just needed to work on it. I felt (and feel) like a failure if I can't just manage it on my own. It's been exhausting and frustrating. My sleep patterns are off and I feel generally less interested in just about anything. I hate it and I'm so angry with myself all the time. I do have an amazing family and group of friends but with my family I feel like I'm a constant burden calling them crying or wanting to talk. I know realistically that's not true, but it doesn't stop me from feeling guilty about constantly asking for their help and wondering whether I'm always a taker and how can I make sure I'm there for them when they need me. I have a few friends I've confided in, but I feel so embarrassed for them to see me this way. Since I perform comedy regularly, I'm the one that is supposed to be laughing, cheery, and making others laugh. But I rarely laugh anymore and inside I'm completely overwhelmed. On top of that I'm constantly comparing myself to everyone else: why do their lives seem to make sense, why do they seem to be in control... I've had several wonderful dating relationships in my life, but currently (and for a few years) have not met anyone serious and now, in my mid 30s, am concerned about finding someone special to share my life with. Essentially I find a million things to throw on the fire to worry about. And all the while blaming myself for not being good enough or strong enough to fix everything and make my life exactly the way I want it. 3 days ago I started taking Wellbutrin (apparently no weight gain side effects). I want to manage this and work on me and feel that I need to try meds again. As I told my therapist, I'd jump on one foot all day if I knew it would ease the pain. So I'm trying...constantly trying but feeling all over the board: sad, guilty, embarrassed, shameful, disappointed, and angry. I just found this website and guess I'm looking to talk, listen, and learn. Thanks for reading and listening.
Posts You May Be Interested In
I miss traveling with my husband. Has anyone found a specific site regarding cruising for widow/widowers or any sightseeing trips. Not interested in being with couples and kids,,,I realize a cruise ship will have a portion size of families and couples, but perhaps they also put together a part of the cruise ship for groups of widows/widowers????
A friend sent this to me..As far as I can see, grief will never truly end.It may become softer overtime, more gentleand some days will feel sharp.But grief will last as long as Love does - ForeverIt's simply the way the absence of your loved onemanifests in your heart. A deep longing accompaniedby the deepest Love some days. The heavy fog mayreturn and the next day, it may recede.Once again, it's...